My three and one-half year old son was diagnosed with type 1 diabetes three months ago. His blood glucose was about 270 mg/dl [15 mmol/L] and the HbA1c was 9.7%. At that time, he was on 5 units of Actrapid and 5 units of Actrapid with 6 units of Mixtard, but we gradually decreased the insulin doses, in order to maintain the blood glucose balance. Ten weeks after diagnosis, our little boy went completely off of insulin, and 12 weeks after diagnosis, his HbA1c was 5.6%. Is it possible my son was misdiagnosed?
I think you might be advised to keep your son on insulin treatment, even at a very low dosage, to try to prolong your son's honeymoon period. The findings you describe are typical of this honeymoon.
Original posting 5 Feb 2001
Posted to Diagnosis and Symptoms
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.